Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 8:55 PM CST for Copiah County, Hinds County, Mississippi. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2016, 8:55 PM CST (02:55 UTC)
- Expired
- Feb 23, 2016, 9:56 PM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 9:18 PM CST | HAIL 1.5 | 6 Ene Clinton, MS | A FEW WINDSHIELDS WERE CRACKED ALONG HWY 49 |
| Feb 23, 9:40 PM CST | TSTM WND DMG | Crystal Springs, MS | SHINGLES WERE BLOWN OFF THE ROOF OF A HOME |
| Feb 23, 9:40 PM CST | HAIL 0.75 | Crystal Springs, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WUUS54 KJAN 240255
SVRJAN
MSC029-049-240415-
/O.NEW.KJAN.SV.W.0076.160224T0255Z-160224T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST TUE FEB 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1015 PM CST
* AT 854 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REGANTON TO BLUE HILL...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
UTICA AND NEWMAN AROUND 905 PM CST.
BARLOW AROUND 915 PM CST.
RAYMOND AND GLANCY AROUND 925 PM CST.
BOLTON AND DENTVILLE AROUND 930 PM CST.
JACKSON AND HAZLEHURST AROUND 935 PM CST.
CLINTON AND GALLMAN AROUND 940 PM CST.
CRYSTAL SPRINGS AROUND 945 PM CST.
HOPEWELL AROUND 950 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3173 9073 3195 9071 3223 9072 3248 9025
3240 9024 3240 9007 3232 9015 3229 9015
3229 9018 3225 9021 3220 9018 3218 9024
3215 9025 3209 9025 3209 9023 3203 9025
3202 9022 3201 9023 3193 9017 3190 9017
TIME...MOT...LOC 0254Z 241DEG 37KT 3214 9079 3176 9088
HAIL...1.00IN
WIND...60MPH
$$
BYB2 follow-up statements
505
WWUS54 KJAN 240340
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST TUE FEB 23 2016
MSC029-049-240415-
/O.CON.KJAN.SV.W.0076.000000T0000Z-160224T0415Z/
COPIAH MS-HINDS MS-
940 PM CST TUE FEB 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR NORTHEASTERN COPIAH AND EASTERN HINDS COUNTIES...
AT 939 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JACKSON TO NEAR HAZLEHURST...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HOPEWELL AROUND 1000 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3180 9051 3245 9031 3248 9025 3247 9025
3240 9024 3240 9007 3232 9015 3229 9015
3229 9018 3225 9021 3220 9018 3218 9024
3215 9025 3209 9025 3209 9023 3203 9025
3202 9022 3201 9023 3193 9017 3190 9017
TIME...MOT...LOC 0339Z 271DEG 33KT 3235 9018 3184 9041
HAIL...1.00IN
WIND...60MPH
$$
BYB990
WWUS54 KJAN 240356
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CST TUE FEB 23 2016
MSC029-049-240406-
/O.CAN.KJAN.SV.W.0076.000000T0000Z-160224T0415Z/
COPIAH MS-HINDS MS-
956 PM CST TUE FEB 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH AND
EASTERN HINDS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3180 9051 3245 9031 3248 9025 3247 9025
3240 9024 3240 9007 3232 9015 3229 9015
3229 9018 3225 9021 3220 9018 3218 9024
3215 9025 3209 9025 3209 9023 3203 9025
3202 9022 3201 9023 3193 9017 3190 9017
TIME...MOT...LOC 0353Z 241DEG 37KT 3242 9002 3191 9025
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:08 PM CST, 47 minutes earlier.
Area forecast discussion, Feb 23, 8:08 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016
.UPDATE...
THE TORNADO THREAT IS WINDING DOWN WITH MOST OF THE AREA CLEAR OF
TORNADO WATCHES NOW...BUT A LINE SEGMENT OF STRONG TO SEVERE STORMS
HAS BEEN PUSHING SLOWLY EAST AHEAD OF THE COLD FRONT OVER NORTH
CENTRAL INTO NORTHEAST LA AND SOUTHWEST MS. THESE STORMS HAVE BEEN
PRODUCING SOME HAIL AND SEVERE WIND GUSTS...BUT EXPECT DIMINISHING
INTENSITY WITH NIGHTTIME COOLING AS THEY CONTINUE TO MOVE EAST.
OTHERWISE...THE REMAINDER OF THE FORECAST IS GENERALLY ON TRACK WITH
JUST A FEW MINOR ADJUSTMENTS NECESSARY. /EC/
&&
.PREV DISCUSSION... /ISSUED 518 PM CST TUE FEB 23 2016/
DISCUSSION...
LATE AFTERNOON THROUGH WEDNESDAY NIGHT...
WITH THE TROUGH SWINGING EAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY...EXPECT COLD ADVECTION AND RESULT IN OCCASIONAL LIGHT
RAIN/DRIZZLE. THE RAIN COMBINED WITH WINDY CONDITIONS (WIND ADVISORY
EXTENDED THROUGH WEDNESDAY OVER THE DELTA) AND COLDER TEMPERATURES
WILL MAKE FOR AN UNCOMFORTABLE DAY...BUT BOUNDARY LAYER TEMPERATURES
ARE EXPECTED TO BE TOO WARM FOR ANY SNOW IN SPITE OF VERY COLD
TEMPERATURES JUST ABOVE THE SURFACE. EXPECT THE LIGHT RAIN TO END
LATE IN THE DAY WITH DRY AND CHILLY CONDITIONS FOR WEDNESDAY NIGHT.
/EC/
LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/
AVIATION...MVFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST
PERIOD. SHOWERS AND THUNDERSTORMS WERE ONGOING AND WILL CONTINUE TO
CAUSE LIFR/MVFR CONDITIONS AT MOST SITES THROUGH AT LEAST 5Z. RIGHT
NOW IT LOOKS LIKE LIGHT RAIN MAY CONTINUE THROUGH AT 12Z. EXPECTING
LOW CLOUDS AND FOG ALSO. WINDS ARE STILL EXPECTED TO INCREASE ACROSS
THE REGION...MAINLY FOR GLH/GWO AND MAYBE JAN. WILL CONTINUE
SUSTAINED WINDS NEAR 20KTS AND HIGHER GUSTS AT GLH. WILL GO WITH 15
TO 20KTS AT JAN/GWO MAINLY AFTER 6Z. LOOKS LIKE IT MAY BE TOMORROW
AFTERNOON BEFORE VFR CONDITIONS DEVELOP. /7/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 49 36 58 / 46 42 3 1
MERIDIAN 47 47 35 58 / 70 37 6 1
VICKSBURG 44 52 36 59 / 49 40 1 1
HATTIESBURG 47 51 37 63 / 70 17 2 1
NATCHEZ 44 54 38 61 / 49 25 0 1
GREENVILLE 41 49 35 54 / 60 59 1 1
GREENWOOD 42 47 34 53 / 68 65 5 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ026>033-036>039-
042>066-072>074.
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR MSZ018-019-025-034-
035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARZ074-075.
&&Hazardous weather outlook, Feb 23, 6:31 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 631 PM CST TUE FEB 23 2016 ARZ074-075-LAZ007-008-MSZ018-019-034-250045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG GRADIENT WINDS REMAIN POSSIBLE AS A LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ009-015-016-023>026-MSZ025>033-035>066-072>074-250045- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 631 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING. DAMAGING WINDS...HAIL AND TORNADOES REMAIN POSSIBLE. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. ADDITIONALLY...STRONG GRADIENT WINDS REMAIN POSSIBLE AS THE LOW PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 23, 7:54 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CST TUE FEB 23 2016
MSZ019-034-240230-
SUNFLOWER MS-WASHINGTON MS-
754 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
CENTRAL SUNFLOWER COUNTIES UNTIL 830 PM CST...
AT 753 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOLLY RIDGE...OR NEAR LELAND...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
INDIANOLA AROUND 810 PM CST.
SUNFLOWER AROUND 820 PM CST.
BLAINE AROUND 825 PM CST.
RULEVILLE AROUND 830 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DODDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3365 9045 3350 9045 3331 9082 3345 9095
3353 9085 3353 9076 3360 9076 3362 9073
3362 9066 3368 9066 3376 9055
TIME...MOT...LOC 0153Z 232DEG 34KT 3343 9082
BYBLocal storm report, Feb 23, 7:55 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL WISNER 31.98N 91.66W
02/23/2016 E1.00 INCH FRANKLIN LA PUBLIC
&&
BYRDSpecial weather statement, Feb 23, 8:01 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CST TUE FEB 23 2016
LAZ009-MSZ040-240245-
EAST CARROLL LA-ISSAQUENA MS-
801 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
845 PM CST...
AT 801 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAKE PROVIDENCE...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRACE AROUND 830 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.
LAT...LON 3301 9109 3301 9091 3294 9091 3294 9092
3291 9092 3290 9094 3285 9095 3285 9096
3282 9097 3270 9118 3285 9131
TIME...MOT...LOC 0201Z 232DEG 33KT 3283 9117
BYBLocal storm report, Feb 23, 8:03 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ENTERPRISE 31.90N 91.88W
02/23/2016 E1.00 INCH CATAHOULA LA LAW ENFORCEMENT
DIME TO QUARTER SIZE.
&&
BYRDSpecial weather statement, Feb 23, 8:08 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST TUE FEB 23 2016
LAZ016-025-MSZ047-053-240300-
TENSAS LA-MADISON LA-WARREN MS-CLAIBORNE MS-
808 PM CST TUE FEB 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES...WARREN AND CENTRAL CLAIBORNE COUNTIES
UNTIL 900 PM CST...
AT 808 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AFTON TO NEAR
NEWELLTON TO NEAR ST. JOSEPH...AND MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
AFTON AROUND 815 PM CST.
YOKENA AROUND 830 PM CST.
VICKSBURG AND LE TOURNEAU AROUND 835 PM CST.
REDWOOD AROUND 840 PM CST.
OAK RIDGE AND BOVINA AROUND 850 PM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUND AND DELTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3190 9135 3202 9126 3231 9121 3244 9097
3242 9096 3245 9094 3244 9088 3245 9087
3244 9086 3250 9086 3255 9077 3255 9066
3231 9072 3198 9089
TIME...MOT...LOC 0208Z 237DEG 40KT 3227 9117 3206 9121 3192 9131
19Local storm report, Feb 23, 8:27 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 1 N PIONEER 32.75N 91.44W
02/23/2016 WEST CARROLL LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 17 NEAR THE INTERSECTION OF HWY 588.
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:54 PM CST | Special Weather Statement | JAN | Sunflower | 36 min |
| Feb 23, 8:01 PM CST | Special Weather Statement | JAN | Issaquena | 44 min |
| Feb 23, 8:08 PM CST | Special Weather Statement | JAN | Warren | 52 min |
| Feb 23, 8:12 PM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 62 min |
| Feb 23, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Feb 23, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 30 min |
| Feb 23, 8:58 PM CST | Special Weather Statement | JAN | Attala, Carroll, Holmes, Madison, Montgomery | 47 min |
| Feb 23, 9:21 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 69 min |
| Feb 23, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 30 min |
| Feb 23, 9:46 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Feb 23, 9:47 PM CST | Special Weather Statement | JAN | Attala | 43 min |
| Feb 23, 10:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Oktibbeha, Winston | 55 min |
| Feb 23, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 42 min |
| Feb 23, 10:37 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 38 min |
| Feb 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Feb 23, 11:14 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 46 min |
| Feb 23, 11:46 PM CST | Special Weather Statement | JAN | Kemper | 44 min |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Feb 24, 10:26 AM CST | River Flood Warning | JAN | Madison, Yazoo | 65 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.